Sorry I haven't been on for a while. I am so sick trying to get off savella. I am coming off very slow but am so sick. As I have said my pain management doctor thinks I'm crazy but I'm so sick right now.
The headaches and nausea will not stop! I started a week ago reducing the dose from 50mg twice a day to 25 mg twice a day. At first I felt way better. Then the extreme anxiety and racing heart started.
I will stay on this dose another week before trying to slowly reduce it more. My BP is still very high 157/107 with fast heartrate. Its very scary for me because I have never had anything like this before.
I have learned a valuable lesson. NEVER take anything without looking up all side effects! Not only the side effects while on it but also when trying to discontinue it!
Thanks everyone for your concern. As far as doctors I'm done. No more for me. I dont think they have a clue what they prescribe! How horrible the side effects can be and how bad it can be getting off the med.
I'm sad and scared.
Aww don't be scared this is just what you have to go through, unfortunately. One of the reasons I quit taking meds was my weaning off of fioricet. IT WAS BRUTAL but there is a light at the end of the tunnel. . . it will get better. You are strong and can deal with the withdrawal effects. . keep telling yourself that the worse the withdrawal symptoms is the possibility of the drug fighting as it's leaving your system and thats what you want. . . . .it will pass
My withdrawal lasted for about two weeks but I did not wean off slowly, i js stopped and suffered the side effects of the withdrawal head on. as i said, BRUTAL but it got better
I don't mean to concern you BUT Savela and Buspar have a major drug interaction warning. It's not a common occurrence but taking them together could possibly cause Seratonine Syndrome, which can be life threatening. I'm not a doctor so I don't know if your doctor knows you're on the Buspar or not...I've included the drug interaction warning and the symptoms of Seratonine Syndrome. I really think you should contact your doctor tomorrow morning and ask about the drug interaction and your symptoms.
MONITOR CLOSELY: Concomitant use of agents with serotonergic activity such as serotonin reuptake inhibitors, monoamine oxidase inhibitors, tricyclic antidepressants, 5-HT1 receptor agonists, ergot alkaloids, lithium, St. John's wort, phenylpiperidine opioids, dextromethorphan, and tryptophan may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A and 2A receptors. Symptoms of the serotonin syndrome may include mental status changes such as irritability, altered consciousness, confusion, hallucination, and coma; autonomic dysfunction such as tachycardia, hyperthermia, diaphoresis, shivering, blood pressure lability, and mydriasis; neuromuscular abnormalities such as hyperreflexia, myoclonus, tremor, rigidity, and ataxia; and gastrointestinal symptoms such as abdominal cramping, nausea, vomiting, and diarrhea.
Tina, I am not a dr, but your symptoms seem very severe for such a slow and mild decrease in the med, I would ask a pharmacist, explain your symptoms, did I read in a prior post that you felt sick on the savella? Sounds like your body is reacting to the med, and not the decreased dose, my feeling is you may continue to feel sick as long as you are taking it, ask the pharmacist if you can decrease it quicker, they won’t want to give you medical advice, but you can ask… " what is recommended to stop the medication " " what could happen if you stop it suddenly " if it was me I would drop down to 25 mg once a day, then 12.5 once a day but you should follow the advice of your dr. That’s all so scary, bec I take savella, but only 75 mg daily, I break the 50 in half and take it 3x a day, sometimes I do wonder if it’s hurting more than its helping
Dee has given you good advice in asking a pharmacist, it may be your quickest and best response, Drs seem to be baricaded by a band of nurses and office personel. Please call them first thing in the morning, wait, your husband is a pharmacist. Maybe you should call the Doctor or go to an ER or Clinic.
Could you just be having an adverse reaction to the med? Please be careful, Tina!
Tina, please let us know how you are. I hope you've reached your doctor or a pharmacist and figured out what's going on ith you. I am hoping that you've gotten medical care and know what's going on with Savella. Sounds like a right nasty drug!
Take care and keep in touch!